Illinois Journal of Mathematics

An alternate description of the Szlenk index with applications

R. M. Causey

Full-text: Access denied (no subscription detected)

We're sorry, but we are unable to provide you with the full text of this article because we are not able to identify you as a subscriber. If you have a personal subscription to this journal, then please login. If you are already logged in, then you may need to update your profile to register your subscription. Read more about accessing full-text

Abstract

We discuss an alternate method for computing the Szlenk index of an arbitrary $w^{*}$ compact subset of the dual of a Banach space. We discuss consequences of this method as well as offer simple, alternative proofs of a number of results already found in the literature.

Article information

Source
Illinois J. Math., Volume 59, Number 2 (2015), 359-390.

Dates
Received: 16 July 2015
Revised: 31 October 2015
First available in Project Euclid: 5 May 2016

Permanent link to this document
https://projecteuclid.org/euclid.ijm/1462450706

Digital Object Identifier
doi:10.1215/ijm/1462450706

Mathematical Reviews number (MathSciNet)
MR3499517

Zentralblatt MATH identifier
1356.46008

Subjects
Primary: 46B20: Geometry and structure of normed linear spaces 47L20: Operator ideals [See also 47B10]

Citation

Causey, R. M. An alternate description of the Szlenk index with applications. Illinois J. Math. 59 (2015), no. 2, 359--390. doi:10.1215/ijm/1462450706. https://projecteuclid.org/euclid.ijm/1462450706


Export citation

References

  • D. Alspach, R. Judd and E. Odell, The Szlenk index and local $\ell_1$-indices, Positivity 9 (2005), no. 1, 1–44.
  • K. Beanland, R. M. Causey and D. Freeman, Classes of operators determined by ordinal indices, submitted; available at \arxivurlarXiv:1507.06285.
  • J. Bourgain, On convergent sequences of continuous functions, Bull. Soc. Math. Belg. Sér. B 32 (1980), 235–249.
  • P. A. H. Brooker, Asplund operators and the Szlenk index, J. Operator Theory 68 (2012), 405–442.
  • P. A. H. Brooker, Direct sums and the Szlenk index, J. Funct. Anal. 260 (2011), 2222–2246.
  • P. A. H. Brooker and G. Lancien, Three space properties and asymptotic structure of Banach spaces, J. Math. Anal. Appl. 398 (2013), no. 2, 867–871.
  • R. M. Causey, Concerning the Szlenk index, submitted; available at \arxivurlarXiv:1501. 06885.
  • R. M. Causey, Proximity to $\ell_p$ and $c_0$ in Banach spaces, J. Funct. Anal. 209 (2015), no. 12, 8952–4005.
  • P. Hájek and G. Lancien, Various slicing indices on Banach spaces, Mediterr. J. Math. 4 (2007), 179–190.
  • G. Lancien, Dentability indices and locally uniformly convex renormings, Rocky Mountain J. Math. 23 (1993), no. 2, 635–647.
  • G. Lancien, On the Szlenk index and the weak$^*$-dentability index, Q. J. Math. 47 (1996), 59–71.
  • G. Lancien, On uniformly convex and uniformly Kadec–Klee renormings, Serdica Math. J. 21 (1995), 1–18.
  • G. Lancien, A survey on the Szlenk index and some of its applications, Rev. R. Acad. Cienc. Exactas Fís. Nat. Ser. A Math. RACSAM 100 (2006), no. 1–2, 209–235.
  • J. D. Monk, Introduction to set theory, McGraw-Hill, New York, 1969.
  • E. Odell, T. Schlumprecht and A. Zsák, Banach spaces of bounded Szlenk index, Studia Math. 183 (2007), no. 1, 63–97.
  • W. Szlenk, The non existence of a separable reflexive Banach space universal for all separable reflexive Banach spaces, Studia Math. 30 (1968), 53–61.